Aa
A
A
A
Close
General Health Community
8.84k Members
Avatar universal

feel bad all the time.

I am tired of feeling bad.  I have bad headaches lately I have hard cramps in my chest some but mostly in my stomach and right below my navel.  the cramps get quite intense.  leaves me sore for a couple of days.  gine for a few days and then the same thing.  no one thinks anything is wrong.  the doctor did blood test said everything was fine.  I was having weak spells and cold sweats so back my hair got wet and dripped on to the floor.  I quit taking my Lipitor.  some of those problems have gone away.  I feel I have more strength but don't push myself too far.,,what could be causing this any ideas?  my doctor says I am ok my niece says oh there is nothing wrong with you.  why do I get these spells and feel sick when I get them.  I am on depression meds.  and anxiety meds and thyroid pills.  they seem to be doing fine.  mandy876
71 Responses
4851940 tn?1515698193
Lipitor is a medication used to lower high cholesterol levels.  Cholesterol medications do not suit everybody and it was televised some years ago on UK TV of people having adverse problems with taking these medications.

My husband was prescribed to take a medication for cholesterol, but having read the adverse reactions it can cause, decided not to take it.  My advice to him was not to take it.  

As you are sweating a lot and feeling weak, if the doctor has not found any bacterial infections, you may have a viral infection.

The cramps you have been experiencing could be trapped wind.  Keep an eye on what you are eating to see if that is what is causing the problem.

I haven't reached your age yet.  But the body does slow down as we get older.  We can't run around like when we were 20 anymore.  
Pace yourself, you know your body best.  Do what you can and take things easy.  You can also join clubs for the over 50s that do gentle physical activities and swimming is also good at any age.  Go out for little walks in the fresh air every day if you can, this will make you gradually feel better and any form of physical exercise is good to ease feelings of depression.

With you having headaches, these may be from stress and anxiety, but the doctor should also check your blood pressure.  Either too low or too high blood pressure can cause headaches.  If it is too high, you doctor should monitor that for a few weeks before deciding whether you require medication to reduce the hypertension.  At home, cut down the amount of salt you consume.  Salt is added into a lot of foods.

Hope you get on OK

Best wishes.
Avatar universal
I am old I am 73 could this be how old people feel?
1696489 tn?1370825574
Hi, Mandy! :-)  I, too, am on several meds for various mental issues.  I have never taken Liptor.  I just looked it up and it apparently control cholesterol levels and helps with heart health.  Do you have problems with your cholesterol and/or heart?  This concerns me because if you have these problems, it is VERY important for you to continue to take Lipitor.  As far as the fatigue, this is caused by your body tensing due to anxiety.  You may not notice it happening... I noticed it in myself, and my doctor gave me tramadol to control chronic fatigue.  It works well.  WARNING: tramadol is addictive.  It must be taken ONLY as prescribed, if this is what your doctor wants to give you.  You can ask him for something non-addictive to control the fatigue, if that would make you more comfortable.  God Bless - Blu
4851940 tn?1515698193
My next-door-neighbour was prescribed with cholesterol lowering medication and had to come off it because it was causing him severe reactions.  He felt much better once he stopped taking them.  I have also read that it can make symptoms of dementia and Altzheimer's much worse.  

Tramadol is a strong pain reliever and like BluCrystal says it is addictive.
I was prescribed with Tramadol for my severe arthritic pains, but I had an allergic reaction after taking a dose.  It made me feel extremely dizzy and nauseous and the slightest movement made me feel extremely ill.  The doctor confirmed that this was an reaction to the Tramadol.  So care must be taken and the medication stopped if there are any side effects.



Avatar universal
Is your doctor a cardiologist?  I think you should see a heart specialist.  Extreme sweating and stomach cramps can be a sign of heart problems.

Even nausea can be related to the heart... please get a referral if you need one or make an appointment to see a cardiologist.
Avatar universal
I was taking Lipitor for cholesterol it was high.  I have  been seeing on tv that in women it can make you have heart attacks and increase the chance of getting diabetis.  my bro In law was on it for the same reason.  high cholesterol.  it was destroying his muscles.  his arms and legs were getting weak and had already done some damage.  I got scared and quit it.  I have not told my doctor yet.  I am trying to find another good doctor that will take medicare patients.  it is hard to find a good doctor that wants to mess with medicare,  I think my chest pains I think or coming from I had a mastectomy and I think it is easy to pull the muscles in there.  I had a mri 2 years ago and they said I have dark spots on my chest where I had my surgery, my liver and the bottom of my lungs.  the mri man gave me 3 tests and said there were changes thought it was nothing to worry about.  of course I do. I just want to know what is wrong and actually have the doctor listen to me and at least act like he cares.  mandy876
4851940 tn?1515698193
Sorry to hear about medical problems.

I agree with you about not taking the cholesterol medication.  There have been too many people's health ruined by them.

We have good and bad cholesterol and sometimes the number given to a patient is the total of the two, which makes it confusing.  You can lower your cholesterol through diet.  With my weight I am classed as morbidly obese, but my cholesterol levels are normal.  Strange!

It is very natural to worry about your health, and especially when the MRI man told you what he did.  As you had the scan done 2 years ago, has the doctor given you any indication when you should have a follow-up to check whether there is any change?  If not, may be you should mention this to him and also ask him what it all means.

If you are experiencing chest pains now, do not assume that these are muscular, they may be, but it is worth you seeing your doctor to check your chest and listen to your lungs.

Hope you get on OK,

Best wishes.

Avatar universal
I was talking about that today.  got to check and find out when I had my last mammogram and bone density test.  hope it has improved.  don't know once you get osteoporosis  can it get better.  got to check that out.  this evening I starting hurting again.  it is in the late evening when the pains start in.  dreading to go back to the doctor.  he is an internist. I had cancer 27 years ago I still fear every time I have any ind of test done. mandy876
4851940 tn?1515698193
As far as I am aware, once you have osteoporosis (thinning of the bones), you will need to take calcium and Vitamin D (helps absorb the calcium) all the time.  But the doctor should be able to advise you on this.

Best wishes.
Avatar universal
I could not take the pills tended to swell my throat and I could not belch.  it was scarry I paced the floor.  so they put me on a nose spray.  I asked the pharmacist about it.  he said it will absorb through the skin and want have the bad reactions I had. mandy876
Avatar universal
I take Ipriflavone for my osteopenia.  it helps build bone without taking calcium.  However, I still take Magnesium as it prevents muscle cramps and spasms.  Ipriflavone is available at health food stores.
Avatar universal
PS To reduce cholesterol levels we can try:  Guggul, flaxseed, ginger root, amino acids, or cayenne.  Some use spirulina.   I take ALA (flaxseed) and Lysine. It also helps build collagen and may help osteoporosis.  - Arginine is recommended for lowering cholesterol but you can't take it if you have any type of herpes, including herpes simplex (cold sores) because it will make you break out if you have it.   You can't take both Arginine and Lysine at the same time as it causes a conflict somehow.  Good health to you - hope this info helps.
Have an Answer?
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
80052 tn?1550346932
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.